Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 49, NWS Grand Junction, CO

August 30, 20204 counties in Colorado; 4 counties in Utah

NWS Grand Junction, CO issued this red flag warning at Aug 30, 2020, 2:23 AM MDT for 4 counties in Colorado; 4 counties in Utah. It took effect at Aug 31, 2020, 1:00 PM MDT. It was in force for 8 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 30, 2020, 2:23 AM MDT (08:23 UTC)
In effect from
Aug 31, 2020, 1:00 PM MDT
Expired
Aug 31, 2020, 9:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 84 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 2:58 PM MDTTSTM WND GST 455 Nw Glenwood Springs, COMESONET STATION STOC2 STRM KING MT, GLNWOOD 4NW.
Aug 31, 3:04 PM MDTTSTM WND GST 56Meeker, COASOS STATION KEEO MEEKER AIRPORT.
Aug 31, 3:17 PM MDTTSTM WND GST 472 E Rifle, COASOS STATION KRIL GARFIELD COUNTY RGNL AP.
Aug 31, 4:18 PM MDTTSTM WND GST 4519 W Rio Blanco, COMESONET STATION HCKC2 HUNTER CREEK, MEEKER 29SW.
Aug 31, 6:10 PM MDTTSTM WND GST 491 E Vernal, UTASOS STATION KVEL VERNAL RGNL AIRPORT.
Aug 31, 6:26 PM MDTTSTM WND GST 4534 Ese Manila, UTMESONET STATION KPRU1 KINGS POINT, JARVIE RANCH 5SE.
Aug 31, 6:30 PM MDTTSTM WND GST 4914 Sse Randlett, UTMESONET STATION UBORY 14.2 SE RANDLETT (UB-AIR).
Aug 31, 6:58 PM MDTTSTM WND GST 545 Nw Glenwood Springs, COMESONET STATION STOC2 STRM KING MT, GLNWOOD 4NW.
Aug 31, 7:15 PM MDTTSTM WND GST 461 Ne Rangely, COAWOS STATION K4V0 RANGELY 2E.
Aug 31, 7:49 PM MDTTSTM WND GST 4710 Ssw Douglas Pass, COMESONET STATION DMMC2 DEMAREE, MACK 16N.
Aug 31, 7:53 PM MDTTSTM WND GST 583 Nw Fruitvale, COASOS STATION KGJT GRAND JUNCTION RGNL AP.
Aug 31, 8:20 PM MDTTSTM WND GST 468 Se La Sal Jct Arpt, UTMESONET STATION BIVU1 BIG INDIAN VALLEY.
Aug 31, 8:23 PM MDTTSTM WND GST 5618 Se Massadona, COMESONET STATION PIRC2 PINTO, MASSADONA 18SE.
Aug 31, 8:48 PM MDTTSTM WND GST 5646 Nne Castle Valley, UTMESONET STATION BCRU1 BRYSON CANYON.
Aug 31, 9:00 PM MDTTSTM WND GST 462 E Rifle, COASOS STATION KRIL GARFIELD COUNTY RGNL AP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2020-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2020-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2298 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS85 KGJT 300823
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
223 AM MDT Sun Aug 30 2020


UTZ485-300930-
/O.CAN.KGJT.FW.A.0035.200830T1900Z-200831T0300Z/
Eastern Ashley National Forest-
223 AM MDT Sun Aug 30 2020

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 485...

The National Weather Service in Grand Junction has cancelled the
Fire Weather Watch.

Fuels at the moment have been deemed uncritical. However, dry and
windy conditions will occur today.

$$

UTZ487-302145-
/O.UPG.KGJT.FW.A.0035.200830T1900Z-200831T0300Z/
/O.UPG.KGJT.FW.A.0036.200831T1900Z-200901T0300Z/
/O.NEW.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
/O.EXA.KGJT.FW.W.0048.200830T1900Z-200831T0300Z/
Book Cliffs-
223 AM MDT Sun Aug 30 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY
FUELS FOR FIRE WEATHER ZONE 487...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 487...

* AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200-202-UTZ486-302145-
/O.UPG.KGJT.FW.A.0036.200831T1900Z-200901T0300Z/
/O.NEW.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
/O.CON.KGJT.FW.W.0048.200830T1900Z-200831T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-
223 AM MDT Sun Aug 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND
DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 200, 202, AND 486...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ203-UTZ490-302145-
/O.UPG.KGJT.FW.A.0036.200831T1900Z-200901T0300Z/
/O.NEW.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Lower Colorado River-Colorado River Basin-
223 AM MDT Sun Aug 30 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONES 203 AND 490...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River. In Utah, Fire Weather Zone 490 Colorado River 
  Basin.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ491-302145-
/O.NEW.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Southeast Utah-
223 AM MDT Sun Aug 30 2020

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 491...

* AFFECTED AREA...In Utah, Fire Weather Zone 491 Southeast Utah.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
680 
WWUS85 KGJT 302033
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
233 PM MDT Sun Aug 30 2020

COZ200-202-UTZ486-487-311200-
/O.CON.KGJT.FW.W.0048.000000T0000Z-200831T0300Z/
/O.CON.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
233 PM MDT Sun Aug 30 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR UT FIRE
WEATHER ZONES 486 AND 487 AND CO FIRE WEATHER ZONES 200 AND 202...

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR UT FIRE 
WEATHER ZONES 486 AND 487 AND CO FIRE WEATHER ZONES 200 AND 202...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin and Fire Weather Zone 487 Book Cliffs.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ203-UTZ490-491-311200-
/O.CON.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Lower Colorado River-Colorado River Basin-Southeast Utah-
233 PM MDT Sun Aug 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
CO FIRE WEATHER ZONE 203 AND UT FIRE WEATHER ZONES 490 AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River. In Utah, Fire Weather Zone 490 Colorado River 
  Basin and Fire Weather Zone 491 Southeast Utah.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
096 
WWUS85 KGJT 310300
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
900 PM MDT Sun Aug 30 2020

COZ200-202-UTZ486-487-311100-
/O.EXP.KGJT.FW.W.0048.000000T0000Z-200831T0300Z/
/O.CON.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Eastern Uinta Basin-Book Cliffs-
900 PM MDT Sun Aug 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 200, 202, 486, AND 487...
...RED FLAG WARNING FOR TODAY HAS EXPIRED FOR GUSTY WINDS, LOW 
RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 
486, AND 487...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area and Fire Weather Zone 202 White River 
  Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta 
  Basin and Fire Weather Zone 487 Book Cliffs.

* WINDS...West 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ203-UTZ490-491-311100-
/O.CON.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Lower Colorado River-Colorado River Basin-Southeast Utah-
900 PM MDT Sun Aug 30 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 203, 490, AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 203 Lower 
  Colorado River. In Utah, Fire Weather Zone 490 Colorado River 
  Basin and Fire Weather Zone 491 Southeast Utah.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
703 
WWUS85 KGJT 310838
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
238 AM MDT Mon Aug 31 2020

COZ200-202-203-UTZ486-487-490-491-312145-
/O.CON.KGJT.FW.W.0049.200831T1900Z-200901T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Lower Colorado River-Eastern Uinta Basin-Book Cliffs-
Colorado River Basin-Southeast Utah-
238 AM MDT Mon Aug 31 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
COLORADO FIRE WEATHER ZONES 200, 202, 203 AND UTAH FIRE ZONES
486, 487, 490, 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 202 White River 
  Forecast Area and Fire Weather Zone 203 Lower Colorado River. 
  In Utah, Fire Weather Zone 486 Eastern Uinta Basin, Fire 
  Weather Zone 487 Book Cliffs, Fire Weather Zone 490 Colorado 
  River Basin and Fire Weather Zone 491 Southeast Utah.

* WINDS...West 15 to 25 mph with gusts 30 to 40 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
401 
WWUS85 KGJT 312027
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
227 PM MDT Mon Aug 31 2020

COZ200-202-203-UTZ486-487-490-491-010300-
/O.CON.KGJT.FW.W.0049.000000T0000Z-200901T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Lower Colorado River-Eastern Uinta Basin-Book Cliffs-
Colorado River Basin-Southeast Utah-
227 PM MDT Mon Aug 31 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 202, 203, 486, 487, 490, AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 202 White River 
  Forecast Area and Fire Weather Zone 203 Lower Colorado River. 
  In Utah, Fire Weather Zone 486 Eastern Uinta Basin, Fire 
  Weather Zone 487 Book Cliffs, Fire Weather Zone 490 Colorado 
  River Basin and Fire Weather Zone 491 Southeast Utah.

* WINDS...West 15 to 25 mph with gusts of 30 to 40 mph.

* RELATIVE HUMIDITY...12 to 17 percent.

* IMPACTS...Conditions will be favorable for the rapid ignition 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
802 
WWUS85 KGJT 010304
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
904 PM MDT Mon Aug 31 2020

COZ200-202-203-UTZ486-487-490-491-010415-
/O.EXP.KGJT.FW.W.0049.000000T0000Z-200901T0300Z/
Little Snake Forecast Area-White River Forecast Area-
Lower Colorado River-Eastern Uinta Basin-Book Cliffs-
Colorado River Basin-Southeast Utah-
904 PM MDT Mon Aug 31 2020

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, 203, 486,
487, 490, AND 491...

Cooling temperatures and showers have caused relative humidity to
rise above critical levels across the region this evening. Gusty 
winds associated with a cold front moving southward through the 
area will continue to buffet the area, but critical fire weather 
conditions have ceased. Therefore, the Red Flag Warning has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Aug 29, 11:32 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 29, 11:32 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1132 PM MDT Sat Aug 29 2020

.SHORT TERM...(Tonight through Sunday night)
Issued at 344 PM MDT Sat Aug 29 2020

Satellite imagery shows a large region of cloud cover (associated
with earlier stratiform precipitation) has moved east over the
Continental Divide. Additional cumulus stretches across much of
the forecast area. Radar returns tell a similar story with
scattered convection spread across the southern 2/3 of the
forecast area. A QLCS-like feature has evolved across the northern
1/3 of the forecast area. Sufficient CAPE and shear have allowed
for some small hail and gusty winds across much of the area this
afternoon. The strongest winds, some of which could be damaging,
will remain across the central/northern portions of the forecast
area. Heavy rainfall is also possible with these storms. Expect
this activity to wind down as the sun sets this evening.

The drier air on it's way in from the west will lead to a downturn
in precipitation chances through the short term periods. In fact
the concern tomorrow turns more toward fire weather across the
northwest 1/3 of the CWA thanks to a tightened pressure gradient
ahead of a relatively weak cold front. The winds look to be a good
bet but it's the RH that may limit critical fire weather
conditions...especially as you move up in elevation. Showers and
storms do remain possible...likely favoring the central and
southern high elevations.

Temperatures will actually hover near normal the next couple days.
However, enjoy them while you can...

.LONG TERM...(Monday through Saturday)
Issued at 344 PM MDT Sat Aug 29 2020

Our first taste of fall will be moving in late Monday evening into
Tuesday morning as a cold front drops down from the northwest.
Before that happens, westerly flow will keep dry air in place and a
tightening pressure gradient ahead of the front will cause some
gusty winds across much of the area. Critical fire weather will
remain a concern so a Fire Weather Watch has been issued for central
eastern Utah and western Colorado. More info below. A few showers
are possible along the Divide Monday afternoon and evening but the
more pronounced precip will fall along and just ahead of the cold
front. The front and trough will start moving through the area just
after midnight early Tuesday morning and by noon Tuesday, will have
exited the area. Once the front moves through, northerly winds will
set up ushering in cooler air to the entire CWA with highs anywhere
from 5 to 10 degrees below normal. Guidance suggests that near-
freezing temperatures will be possible on Tuesday morning in
northern high valleys. All this will be very short-lived,
however, as a broad area of high pressure sets up over Nevada
Wednesday. As this occurs, another piece of energy will move
across Canada and force the winds to become more westerly. This
change in wind direction will allow temperatures to warm up to
normal, if not above for several spots. So really, the cold front
will just give us a quick taste of fall.

The remainder of the long term will see the high pressure remain in
control for the entire western United States. PWATs through the
period will remain in the .25 to .4 inch range and, unfortunately,
it looks like a return to well above normal highs.  Quiet weather,
sure, but it's high time we got some decent precip and cooler
temperatures that stick around.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1132 PM MDT Sat Aug 29 2020

Showers and isolated thunderstorms should exit the northeast CWA
through 08Z as the back edge of a wave passes through. Minimal
impacts expected at KHDN during this time. Mid level cloudiness
will continue to drift eastward as well but mainly virga expected
from these and VFR will continue through sunrise. Downvalley winds
enhanced by outflow are still a bit gusty and those are expected
to taper off through the early morning hours. Convective coverage
looks less on Sunday with gusty outflow winds the main threat.
Gradient winds will also be picking up with several TAF sites in
the north and west hitting between 25 and 35 mph by mid afternoon.

&&

.FIRE WEATHER...
Issued at 344 PM MDT Sat Aug 29 2020

Showers and thunderstorms will continue to move from west to east
across the forecast area this afternoon. Some storms will be
strong with brief heavy rain, small hail, and gusty winds. A weak
cold front is expected to move through Sunday afternoon. Gusty
southwest, switching to northwest, winds combined with dry air
will allow for critical conditions on Sunday afternoon across NW
CO and NE UT. Another stronger cold front on Monday afternoon will
yield a similar wind switch with slightly stronger gusts while
expanding critical conditions further south.

Decided to leave Fire Weather Watches in effect Sunday for UTZ487
and UTZ485 due to low certainty that criteria will actually be
met across the majority of the zone. At any rate, expect at least
isolated near-critical conditions in these areas. Added another
round of Fire Weather Watches in the same area but also the next
tier of zones further south. Conditions look to be marginal in
UTZ491 but decided to give this another cycle...given that we're
still 2 days away yet.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Monday afternoon through Monday evening
     for COZ200-202-203.

     Red Flag Warning from 1 PM to 9 PM MDT Sunday for COZ200-202.

UT...Fire Weather Watch from Sunday afternoon through Sunday evening
     for UTZ485-487.

     Fire Weather Watch from Monday afternoon through Monday evening
     for UTZ486-487-490.

     Red Flag Warning from 1 PM to 9 PM MDT Sunday for UTZ486.

&&

SHORT TERM...SS
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...SS
Hazardous weather outlook, Aug 29, 4:30 AM MDT, 21 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
430 AM MDT Sat Aug 29 2020

COZ001>014-017>023-UTZ022>025-027>029-301030-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
430 AM MDT Sat Aug 29 2020

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Isolated thunderstorm activity is expected this morning with a better
coverage storms this afternoon. Some storms will be capable of
gusty outflow winds to 40 mph and brief moderate to heavy rainfall
rates.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Drier and breezy conditions ahead of an approaching cold front
will lead to elevated fire weather conditions Sunday into early
next week.

A series of cold fronts will move through the western slope
Sunday into Monday and again Monday into Tuesday, ushering in
cooler temperatures and drier air with scattered storm activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 12:53 PM MDTSpecial Weather StatementGJTGarfield52 min
Aug 30, 1:32 PM MDTSpecial Weather StatementGJTEagle58 min
Aug 30, 1:51 PM MDTSpecial Weather StatementGJTGarfield39 min
Aug 30, 2:32 PM MDTSpecial Weather StatementGJTGarfield28 min
Aug 30, 2:58 PM MDTSevere Thunderstorm WarningGJTGarfield, Mesa47 min

Nearby

Red Flag Warnings in Colorado, 2020Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.